Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 25, 1996, 10:16 PM CDT for Winkler County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1996, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 26, 1996, 12:10 AM CDT
- In force
- 114 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 260319 FFWMAF TXC495-260510- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1016 PM CDT TUE JUN 25 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1210 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...SOUTHERN WINKLER COUNTY AT 1000 PM CDT...RAINFALL OBSERVERS REPORTED THAT 2.5 INCHES OF RAIN HAD FALLEN IN THE CITY OF KERMIT WHILE THE MIDLAND DOPPLER RADAR HAD ESTIMATED THAT AS MUCH AS 4 INCHES OF RAIN HAD FALLEN 10 MILES SOUTHEAST OF KERMIT. WITH THUNDERSTORMS CONTINUING TO MOVE OVER THESE AREAS...ADDITIONAL RAINFALL WILL LEAD TO FLASH FLOODING OF LOW-LYING AREAS. PERSONS IN AND NEAR THE COMMUNITY OF KERMIT... AS WELL AS THOSE TRAVELLING ALONG HIGHWAY 18 IN SOUTHERN WINKLER COUNTY SHOULD BE CAUTIOUS OF ANY FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. 6&
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 8:28 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 25, 8:28 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 827 PM CDT TUE JUN 25 1996 TROPICAL TRW CONTINUING TO DEVELOP OVER WRN CWA ATTM WITH KMAF 88D INDICATING NUMEROUS MESOSCALE BOUNDARIES FOR ADDITIONAL CONVECTIVE INITIATION. 00Z MAF RAOB HAD AN LI OF -8 AND A CAPE IN EXCESS OF 2500 J/KG. HOWEVER...WITH A HIGH PW AND WBZ OF 11.7 KFT...BELIEVE THAT FLASH FLOODING WILL CONTINUE TO BE THE MAIN THREAT WITH THESE STORMS. 1 AND 3-HR FFG VALUES HAVE BEEN EXCEEDED IN ANDREWS AND BREWSTER COUNTIES WITH OTHER AREAS NOT TOO FAR WAY. THUS...HAVE ISSUED FFW FOR THESE TWO COUNTIES. WITH BOUNDARY INTERACTIONS CONTINUING...WL SUGGEST THAT POPS BE CONTINUED OVER CWA WITH MOSTLY CLOUDY SKIES. OtTHERWISE GOING FCST LOOKS FINE. COORD LBB. MEAD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:15 PM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
| Jun 25, 7:49 PM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
| Jun 25, 11:31 PM CDT | Flash Flood Warning | MAF | Andrews, Ector | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.